MAUDE Adverse Event Report: COVIDIEN NORTH HAVEN - MFG POLYSORB; SUTURE, ABSORBABLE, SYNTHETIC, POLYGLYCOLIC ACID

COVIDIEN NORTH HAVEN - MFG POLYSORB; SUTURE, ABSORBABLE, SYNTHETIC, POLYGLYCOLIC ACID
Model Number L-73
Medical Device Problem Code Degraded (1153)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 06/30/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
According to the reporter, when the user attempted to use the product during the procedure, the thread was deteriorated and it could not be used.The procedure was completed with another device.The event occurred during the procedure but the product was not used for the patient.The status of the patient is alive with no injury.
 
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
Investigation summary post market vigilance (pmv) led an evaluation of one device.The visual inspection of the returned products noted suture fragments.The foil pouch was inspected and found to have a hole.The suture degradation was due to the hole in the foil pouch.Samples were sent to engineering for further evaluation of hole in foil pouch.Engineer concluded that during processing, there are no opportunities to create this type of hole between the foil inspection and placement into the breather pouch.In addition, the hole in the pouch does not appear to be a single pierce but rather resembles a tear or rip.Records from each manufacturing lot are thoroughly reviewed to ensure that products are released meeting all quality release specifications at the time of manufacture.Analysis concluded there were no assembly component related failures.The root cause of the suture degradation was due to a hole in the foil pouch.However, the root cause of the hole in the foil pouch cannot be reliably determined.Should new information become available, the file will be re-opened and the investigation summary amended as appropriate.If information is provided in the future, a supplemental report will be issued.

Brand Name
POLYSORB
Common Device Name
SUTURE, ABSORBABLE, SYNTHETIC, POLYGLYCOLIC ACID
Manufacturer (Section D)
COVIDIEN NORTH HAVEN - MFG
195 mcdermott road
north haven CT 06473
MDR Report Key6761109
Report Number1219930-2017-06138
Device Sequence Number878173
Product Code GAM
UDI-Device Identifier10884521046894
UDI-Public10884521046894
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K963253
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/06/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2019
Device Model NumberL-73
Device Catalogue NumberL-73
Device Lot NumberA4H0873X
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/19/2017
Initial Date Received by Manufacturer 07/04/2017
Supplement Date Received by Manufacturer01/19/2018
02/16/2018
Initial Report FDA Received Date08/02/2017
Supplement Report FDA Received Date02/06/2018
03/06/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1